Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
186 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

How can diarrhea be treated?

I have been on an antibiotic that gave me diarrhea so my dr put me on a milder antibiotic which also gave me diarrhea so I took pepto bismal and now I haven’t had a bowel movement in almost 3 days. Now I feel like I have a huge knot in my stomach. I started taking a pro biotic and am trying to drink more fluids. I often have gut problems and I’m just at a loss for what else to do.
Mon, 11 Jun 2018
Report Abuse
Dentist 's  Response
Hello and Welcome to ‘Ask A Doctor’ service.
I have reviewed your query and here is my advice.

Constipation can occur due to a number of causes like sudden change in dietary habits, excess intake of dairy, taking a low fibre diet, lack of physical activity, stress, hypothyroidism, diabetes, irritable bowl syndrome, eating disorders etc. However in your case it is due to medication causing the side effects, it will get better gradually. Feeling of a knot is due to lack of bowel movement. I would suggest you to consult an emergency room and get checked. You can be advised to take high fibre diet, do moderate workout, take walk after meals, drink plenty of water, take laxatives and stool softeners like Docusate, fibre supplements like Psyllium. You should eat after every 2 hours. Go to toilet on the same time every morning and try to evacuate your bowels as it can help in developing habit of regular bowels. You can be advised prescription drugs like Lubiprostone and Lincolotide.
Hope I have answered your query. Let me know if I can assist you further.
Regards,
Dr. Honey Arora
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My 4 yr old son woke 6am Friday with vomitting dioreah and now Sunday evening not vomitting any more but severe tummy cramps causing crying all...